Alert archive / Pennsylvania / River Flood Warnings in 2013

River Flood Warning 2, NWS State College, PA

January 31, 2013Huntingdon County, Pennsylvania

NWS State College, PA issued this river flood warning at Jan 31, 2013, 3:23 AM EST for Huntingdon County, Pennsylvania. It took effect at Jan 31, 2013, 3:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2013, 3:23 AM EST (08:23 UTC)
In effect from
Jan 31, 2013, 3:00 PM EST
Expired
Jan 31, 2013, 5:59 PM EST
In force
3 hr
Issued by
NWS State College, PA
Flood severity
Minor

County Huntingdon County, PA

The radar

The State College radar (KCCX), 56 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Aughwick Creek at Shirleysburg (SLYP1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01564512, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WGUS41 KCTP 310823
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
323 AM EST THU JAN 31 2013

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  LITTLE JUNIATA RIVER AT SPRUCE CREEK
  AUGHWICK CREEK AT SHIRLEYSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATE THIS MORNING.

&&

PAC013-061-311845-
/O.NEW.KCTP.FL.W.0001.130131T1037Z-130131T1845Z/
/SPKP1.1.ER.130131T1037Z.130131T1100Z.130131T1245Z.NO/
323 AM EST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE JUNIATA RIVER AT SPRUCE CREEK
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2 AM THURSDAY THE STAGE WAS...6.2 FEET.
* FLOOD STAGE IS 8 FEET.
* MINOR FLOODING IS FORECAST.
* THE CREEK IS FORECAST TO RISE ABOVE FLOOD STAGE EARLY THIS 
  MORNING AND CREST BETWEEN 8 AND 9 FEET LATER THIS MORNING. 
  THE CREEK WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 8 FEET...THE LEFT...OR NORTH BANK OVERFLOWS...AFFECTING 
  SEVERAL HOMES.

$$

PAC061-312022-
/O.NEW.KCTP.FL.W.0002.130131T2000Z-130201T1200Z/
/SLYP1.1.ER.130131T2000Z.130201T0000Z.130201T0600Z.NO/
323 AM EST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE AUGHWICK CREEK AT SHIRLEYSBURG
* FROM THIS AFTERNOON TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 2 AM THURSDAY THE STAGE WAS...7.0 FEET.
* FLOOD STAGE IS 10 FEET.
* MINOR FLOODING IS FORECAST.
* THE CREEK IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND CREST AROUND 11 FEET BY THIS EVENING. THE CREEK
  WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 10 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS 
  BANKS. SEVERAL HOMES ARE AFFECTED.

$$
3 follow-up statements
023 
WGUS81 KCTP 311502
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1002 AM EST THU JAN 31 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  LITTLE JUNIATA RIVER AT SPRUCE CREEK

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  AUGHWICK CREEK AT SHIRLEYSBURG
  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY
  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS AFTERNOON.

&&

PAC061-010302-
/O.CON.KCTP.FL.W.0002.130131T2000Z-130201T1200Z/
/SLYP1.1.ER.130131T2000Z.130201T0000Z.130201T0600Z.NO/
1002 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE AUGHWICK CREEK AT SHIRLEYSBURG.
* FROM THIS AFTERNOON TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9 AM THURSDAY THE STAGE WAS 9.3 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND CREST NEAR 11.0 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS 
  BANKS. SEVERAL HOMES ARE AFFECTED.

$$

PAC043-075-107-010302-
/O.CON.KCTP.FL.W.0003.130131T1600Z-130201T1200Z/
/HTVP1.1.ER.130131T1600Z.130201T0000Z.130201T0600Z.NO/
1002 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM THURSDAY THE STAGE WAS 8.4 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  MORNING AND CREST NEAR 10.0 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES.

$$

PAC043-075-010302-
/O.CON.KCTP.FL.W.0004.130131T1800Z-130201T1300Z/
/HERP1.1.ER.130131T1800Z.130201T0000Z.130201T0700Z.NO/
1002 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM THURSDAY THE STAGE WAS 6.2 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND CREST NEAR 7.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

PAC071-133-010302-
/O.CON.KCTP.FL.W.0005.130131T1622Z-130201T0800Z/
/LNCP1.1.ER.130131T1622Z.130131T2100Z.130201T0200Z.NO/
1002 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM THURSDAY THE STAGE WAS 10.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  MORNING AND CREST NEAR 12.0 FEET BY LATE THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.

$$

PAC013-061-311532-
/O.CAN.KCTP.FL.W.0001.000000T0000Z-130131T1845Z/
/SPKP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM EST THU JAN 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE JUNIATA RIVER AT SPRUCE CREEK.
* AT 9 AM THURSDAY THE STAGE WAS 6.9 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER CRESTED BELOW FLOOD STAGE AT 7.2 FEET...AND WILL CONTINUE
  FALLING TO 3.2 FEET BY SATURDAY MORNING.
* AT 8.0 FEET...THE LEFT...OR NORTH BANK OVERFLOWS...AFFECTING 
  SEVERAL HOMES.

$$
277 
WGUS81 KCTP 312021
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
321 PM EST THU JAN 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  AUGHWICK CREEK AT SHIRLEYSBURG
  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY
  CONOSTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS EVENING.

&&

PAC071-133-010800-
/O.CON.KCTP.FL.W.0005.000000T0000Z-130201T0800Z/
/LNCP1.2.ER.130131T1558Z.130131T2100Z.130201T0200Z.NO/
321 PM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* AT 3 PM THURSDAY THE STAGE WAS 12.7 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 13.2 FEET LATE THIS AFTERNOON. THE 
  RIVER WILL THEN FALL BELOW FLOOD STAGE TONIGHT.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.

$$

PAC061-010645-
/O.EXT.KCTP.FL.W.0002.000000T0000Z-130201T0645Z/
/SLYP1.1.ER.130131T2300Z.130201T0000Z.130201T0045Z.NO/
321 PM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE AUGHWICK CREEK AT SHIRLEYSBURG.
* AT 3 PM THURSDAY THE STAGE WAS 9.7 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE TODAY AND
  CREST NEAR 10.1 FEET THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE LATER THIS EVENING.
* AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS 
  BANKS. SEVERAL HOMES ARE AFFECTED.

$$

PAC043-075-107-010600-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-130201T0600Z/
/HTVP1.1.ER.130131T1932Z.130131T2100Z.130201T0000Z.NO/
321 PM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 2 PM THURSDAY THE STAGE WAS 9.0 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS NEAR CREST NOW AND WILL CREST NEAR 9.1 FEET BY LATE
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS.

$$

PAC043-075-010800-
/O.EXT.KCTP.FL.W.0004.000000T0000Z-130201T0800Z/
/HERP1.1.ER.130131T2315Z.130201T0000Z.130201T0200Z.NO/
321 PM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 3 PM THURSDAY THE STAGE WAS 6.5 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND
  CREST NEAR 7.1 FEET LATER THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE TONIGHT.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$
051 
WGUS81 KCTP 312259
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
559 PM EST THU JAN 31 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  AUGHWICK CREEK AT SHIRLEYSBURG
  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED {**** ENTER GENERIC TIMING 
FOR NEXT ISSUANCE OF THIS PRODUCT.  I.E. "LATE THIS EVENING"*****}

&&

PAC071-133-010700-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-130201T0700Z/
/LNCP1.1.ER.130131T1558Z.130131T2030Z.130201T0100Z.NO/
559 PM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* AT 5 PM THURSDAY THE STAGE WAS 12.4 FEET AND FALLING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.

$$

PAC061-312329-
/O.CAN.KCTP.FL.W.0002.000000T0000Z-130201T0645Z/
/SLYP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
559 PM EST THU JAN 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE AUGHWICK CREEK AT SHIRLEYSBURG.
* AT 6 PM THURSDAY THE STAGE WAS 9.6 FEET AND FALLING.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER CRESTED BELOW FLOOD STAGE AT 9.8 FEET...AND WILL CONTINUE
  FALLING TO 5.5 FEET BY SATURDAY MORNING.
* AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS 
  BANKS. SEVERAL HOMES ARE AFFECTED.

$$

PAC043-075-107-312329-
/O.CAN.KCTP.FL.W.0003.000000T0000Z-130201T0600Z/
/HTVP1.1.ER.130131T1945Z.130131T2015Z.130131T2045Z.NO/
559 PM EST THU JAN 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 5 PM THURSDAY THE STAGE WAS 8.9 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 4 PM THURSDAY.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 3.4 FEET BY SATURDAY MORNING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED.  WATER BEGINS TO ENTER SOME BASEMENTS.

$$

PAC043-075-312329-
/O.CAN.KCTP.FL.W.0004.000000T0000Z-130201T0800Z/
/HERP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
559 PM EST THU JAN 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 6 PM THURSDAY THE STAGE WAS 6.6 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.8 FEET BY TONIGHT.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jan 31, 1:55 AM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Jan 31, 1:55 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 AM EST THU JAN 31 2013

.SYNOPSIS...
A SHARP COLD FRONT WILL PLOW THROUGH THE AREA EARLY THIS
MORNING...ACCOMPANIED BY STRONG GUSTY WINDS AND SOAKING RAINFALL.
A COLD AND BRISK NORTHWEST FLOW BEHIND THE COLD FRONT...REINFORCED
BY A SERIES OF CLIPPER SYSTEMS...WILL BRING LIGHT TO MODERATE SNOW
ACCUMULATIONS TO THE ALLEGHENIES AND PORTIONS OF THE CENTRAL RIDGE
AND VALLEY REGION INTO THE WEEKEND. TEMPERATURES WILL REMAIN BELOW
NORMAL FOR NEXT SEVERAL DAYS.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
06Z OBS SHOW THE STRONG COLD FRONT PLOWING EWD ACRS THE WRN MTNS
WITH SHARP WSHFT/TEMP DROP OCCURRING ALONG AND WEST OF THE
ALLEGHENY FRONT. PEAK WINDS WITH THE FROPA HAVE BEEN AROUND
40KTS. SOAKING MOD TO OCNL HVY RAFL CONTINUES OVR THE ERN 1/3 OF
THE CWA...BUT SHOULD LIGHTEN-UP OVER THE NEXT FEW HOURS AS THE
COLD FRONT CONTINUES TO MAKE EWD PROGRESS INTO THE CNTRL MTNS BY
09Z. AUTOMATED GAGES SHOW STORM TOTALS CROSSING THE 2" MARK OVER
LANCASTER COUNTY...WITH 1-1.5" AMTS FAIRLY WDSPRD ACRS THE CWA.

COLD AIR WILL SURGE INTO THE AREA BEHIND A STRONG/GUSTY WNW POST
FRONTAL FLOW. RAIN SHOWERS WILL TRANSITION TO SNOW SHOWERS OVER
THE WESTERN MTNS BY DAYBREAK. NO CHANGES WERE MADE TO EXISTING
HEADLINES. WE ARE CONTINUING TO MONITOR RIVER AND STREAM GAGES FOR
POTENTIAL FLOODING AND SHOULD ISSUE HAVE NEW GUIDANCE LATER THIS
MORNING FROM THE MARFC. SEVERAL SMALL STREAMS AND CREEKS ARE
SHOWING SHARP RISES...AND WOULD FLOOD BEFORE MAINSTEM POINTS.

AFTER A BRIEF PERIOD OF SPRING-LIKE WX...THE OVERALL THE FOCUS
WILL BE SHIFTING BACK TO WINTER MODE AS THE PATTERN LOOKS
FAVORABLE FOR LGT-MOD SNOW ACCUMS OVER THE W-CENTRL MTNS INTO THE
WEEKEND.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM FRIDAY/...
WINTER RETURNS WITH INCREASINGLY COLDER AIR STREAMING OVER THE
CENTRAL AND EASTERN GLAKS...WITH INCREASING LAKE EFFECT
OROGRAPHICALLY ENHANCED SNOW SHOWERS ACROSS THE WESTERN AND
NORTHWEST MOUNTAINS. 850MB TEMPS WILL GO FROM PLUS 10-15C TO MINUS
10-15C IN ABOUT 12-18 HOURS. WITH STRONG AND COLD NW FLOW
TRAJECTORIES DEVELOPING OVER THE GRT LKS...EXPECT LAKE ENHANCED
SNOWS OVER THE WESTERN HIGH TERRAIN. LIGHT TO MODERATE ACCUMS
EXPECTED OVER WARREN COUNTY...WHERE A LES WATCH HAS BEEN POSTED
FOR THURSDAY NIGHT AND FRIDAY.

TEMPS WILL RANGE FROM THE MID 20S IN THE ALLEGHENIES TO THE UPPER
30S/LOW 40S IN THE SE ZONES. THESE MAY BE EARLY HIGHS WITH A
STEADY DOSE OF CAA EXPECTED THRU THE DAY WHICH MAY RESULT IN
STEADY TO SLOWLY FALLING TEMPS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO SHOW A REINFORCING S/W TROUGH PIVOTING SEWD
FROM THE UPPER MS VLY AND ROTATING THRU THE OH VLY INTO THE MID-
ATLC AND NE STATES LATE THU NIGHT AND FRIDAY...PROVIDING MORE
BACKING FLOW AND A DELIVERY OF MODIFIED ARCTIC AIR TO THE
COMMONWEALTH. THIS WILL BRING LIKELIHOOD OF LAKE ENHANCED SNOWS TO
WARREN AND POSS MCKEAN COUNTIES...AND A WATCH HAS BEEN POSTED FOR
WARREN CO. ELSEWHERE...THERE MAY BE A FEW BURSTS OF HEAVIER SNOW
OR A SQUALL OR TWO WITH THIS AND SHOULD BE WATCHED...BUT THE TIME
OF DAY DOES NOT SUGGEST A HIGH IMPACT EVENT AT THIS TIME.

AN ASSOC CLIPPER TYPE SYSTEM IS FCST TO STREAK EWD ON FRI....WHICH
MAY BRING LGT WAA OR JET-ENHANCED DEFORMATION SNOW. ANOTHER
PERIOD OF GUSTY WINDS IS LKLY FRIDAY AS THIS CLIPPER CONTINUES TO
TRACK EWD OFF THE NJ/DELMARVA.

ARRIVAL OF HIGH PRES RIDGE SHOULD BRING AN END TO LES ACTIVITY BY
SATURDAY. A WEAK UPPER LEVEL FEATURE WILL BRING CLOUDS AND LIKELY
-SN TO THE AREA SATURDAY NIGHT INTO EARLY SUNDAY BEFORE HIGH PRES
RETURNS AGAIN LATE IN THE DAY...THOUGH SNOW SHOWERS LINGER IN
HIGHER TERRAIN THANKS TO UPSLOPE FLOW. TEMPS MODERATE A BIT THIS
WEEKEND...BUT HIGHS STILL TOP OUT A BIT BELOW NORMAL.

FLOW PATTERN TRIES TO BECOME MORE ZONAL EARLY NEXT WEEK...THOUGH
CONTINUED PARADE OF CLIPPERS ROTATE THROUGH THE WEAK CYC
FLOW...WITH NEXT ONE UP ON TUESDAY BRINGING ANOTHER SHOT OF LIGHT
SNOW.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
A STRONG COLD FRONT IS SWEEPING THROUGH CENTRAL PA EARLY THIS
MORNING. HEAVY RAIN...LOW CIGS/VSBYS AND LLWS AHEAD OF THE FRONT
IS GIVING WAY TO RAPIDLY IMPROVING CIGS/VSBYS AND GUSTY WEST WINDS
BEHIND THE FRONT. SFC OBS ACROSS WESTERN PA ALREADY SHOWING WGUSTS
BTWN 35-40KTS AT 06Z AND SUSPECT SIMILAR TYPE GUSTS WILL DEVELOP
ACROSS THE EASTERN HALF OF THE STATE LATER THIS MORNING.

RESIDUAL...POST-FRONTAL MOISTURE ASCENDING THE ALLEGHENY MTNS WILL
LIKELY RESULT IN -SHSN AND IFR CIGS AT BFD /AND POSSIBLY JST/ BTWN
08Z-13Z. FURTHER EAST...A DOWNSLOPING WEST WIND WILL DRY OUT AS IT
DOWNSLOPES THE MTNS...RESULTING IN NO -SHSN AND MAINLY VFR CIGS
ONCE THE COLD FRONT PASSES.

THE BIGGEST AVIATION CONCERN DURING THE DAYLIGHT HRS OF THURSDAY
WILL BE THE GUSTY WEST WINDS. BUFKIT SOUNDING DATA SUPPORTS
FREQUENT GUSTS BTWN 35-40KTS ACROSS ALL OF CENTRAL PA TODAY.
UPSLOPING FLOW AT BFD AND JST WILL LIKELY RESULT IN PERSISTENT
MVFR STRATOCU AND OCNL -SHSN. ELSEWHERE...VFR CONDS SHOULD
PREVAIL.

WEST WINDS SHOULD DIMINISH A BIT THIS EVENING...BUT REMAIN IN THE
15-25KT RANGE.

OUTLOOK...
FRI...AM SHSN/MVFR CIGS POSS W MTNS. GUSTY WINDS IN THE AFTN.
SAT...REDUCED VSBYS IN LGT SNOW POSSIBLE...ESP JST.
SUN...SHSN/MVFR CIGS POSSIBLE...MAINLY W MTNS.
MON...PM LGT SNOW/REDUCED VSBYS POSSIBLE...ESP NW MTNS.

&&

.HYDROLOGY...
AUTOMATED GAGES SHOW THE HEAVIEST STORM TOTAL/24HR RAINFALL AMTS
OVER THE EASTERN PORTION OF THE CWA. THE HIGHEST TOTALS ARE IN
LANCASTER COUNTY...ECLIPSING THE 2" MARK. MUCH OF THE AREA HAS
PICKED UP BETWEEN 1 AND 1.5 INCHES. THE HEAVY RAINS COMBINED WITH
COLD SEASON HYDRO EFFECTS ARE CAUSING SHARP RISES ON SMALLER
STREAMS AND TRIBS...AND WE ARE WATCHING THESE POINTS CLOSELY FOR
POTENTIAL FLOODING. THE RIVER RESPONSE WILL BE SLOWER ON THE
MAINSTEM POINTS. LOOK FOR NEW RIVER FCSTS AND CREST INFO LATER
THIS MORNING...AFTER RECEIVING GUIDANCE FROM THE MARFC. THE FLOOD
WATCH REMAIN IN EFFECT UNTIL 7AM...AND WILL BE ALLOWED TO EXPIRE
AS WE START TO MAKE RIVER POINT WARNING DECISIONS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.
WIND ADVISORY UNTIL NOON EST TODAY FOR PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.
LAKE EFFECT SNOW WATCH FROM THIS AFTERNOON THROUGH FRIDAY
AFTERNOON FOR PAZ004.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...DEVOIR/MARTIN
LONG TERM...RXR
AVIATION...FITZGERALD
HYDROLOGY...
Hazardous weather outlook, Jan 30, 4:26 PM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 PM EST WED JAN 30 2013

PAZ006-012-018-019-026>028-035>037-041-042-045-046-049>053-056>059-
063>066-312130-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-
MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
426 PM EST WED JAN 30 2013

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ005-010-011-017-024-025-033-034-312130-
MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
426 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-312130-
WARREN-
426 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:54 PM ESTAreal Flood AdvisoryCTPLancaster, York6 hr
Jan 31, 2:40 AM ESTAreal Flood WarningCTPAdams, Lancaster, York6 hr
Jan 31, 3:23 AM ESTRiver Flood WarningCTPBlair, Huntingdon7 hr
Jan 31, 3:48 AM ESTAreal Flood AdvisoryCTPBedford, Franklin, Fulton3 hr
Jan 31, 4:23 AM ESTLake Effect Snow WarningCTPWarren40 hr
Jan 31, 4:23 AM ESTLake Effect Snow AdvisoryCTPMcKean40 hr
Jan 31, 8:39 AM ESTSpecial Weather StatementCTPBlair, Cambria, Centre, Clearfield, Clinton, Juniata and 2 more51 min
Jan 31, 9:06 AM ESTSpecial Weather StatementCTPClearfield54 min
Jan 31, 9:28 AM ESTSpecial Weather StatementCTPUnion62 min
Jan 31, 9:58 AM ESTRiver Flood WarningCTPDauphin, Lebanon, Schuylkill8 hr
Jan 31, 9:58 AM ESTRiver Flood WarningCTPDauphin, Lebanon8 hr
Jan 31, 9:58 AM ESTRiver Flood WarningCTPLancaster, York11 hr
Jan 31, 10:01 AM ESTSpecial Weather StatementCTPCentre44 min
Jan 31, 11:06 AM ESTSpecial Weather StatementCTPClinton39 min
Jan 31, 11:47 AM ESTSpecial Weather StatementCTPCameron, Clinton, Elk43 min
Jan 31, 11:53 AM ESTSpecial Weather StatementCTPBlair, Juniata, Mifflin37 min
Jan 31, 12:40 PM ESTSpecial Weather StatementCTPCentre, Mifflin50 min
Jan 31, 1:31 PM ESTSpecial Weather StatementCTPPotter59 min
Jan 31, 2:28 PM ESTSpecial Weather StatementCTPCentre, Clearfield62 min
Jan 31, 3:28 PM ESTSpecial Weather StatementCTPCentre, Clearfield, Clinton62 min
Jan 31, 4:33 PM ESTSpecial Weather StatementCTPCameron, Centre, Clearfield, Clinton, Elk, Lycoming and 4 more57 min

Nearby

River Flood Warnings in Pennsylvania, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.